Alert archive / Iowa / River Flood Warnings in 2008
River Flood Warning 32, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Apr 11, 2008, 9:44 PM CDT for Humboldt County, Kossuth County, Iowa. It took effect at Apr 12, 2008, 10:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 11, 2008, 9:44 PM CDT (02:44 UTC)
- In effect from
- Apr 12, 2008, 10:00 PM CDT
- Expired
- Apr 12, 2008, 5:15 PM CDT
- In force
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
Counties Humboldt County, IA, Kossuth County, IA
The radar
The Des Moines radar (KDMX), 146 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork Des Moines River near Algona (AGNI4).
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05478265, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 120244 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 944 PM CDT FRI APR 11 2008 ...A FLOOD WARNING HAS BEEN ISSUED FOR THE EAST FORK DES MOINES RIVER... IAC091-109-130244- /O.NEW.KDMX.FL.W.0032.080413T0300Z-080417T1200Z/ /AGNI4.1.ER.080413T0300Z.080414T0000Z.080416T1200Z.NO/ 944 PM CDT FRI APR 11 2008 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE EAST FORK DES MOINES RIVER AT ALGONA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:00 PM FRIDAY THE STAGE WAS 11.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY NIGHT AND CONTINUE TO RISE TO NEAR 14.8 FEET BY SUNDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING. $$
2 follow-up statements
000 WGUS43 KDMX 120916 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 416 AM CDT SAT APR 12 2008 ...FLOOD WARNINGS CONTINUE FOR THE CHARITON RIVER...THE EAST FORK OF THE DES MOINES RIVER...AND THE SOUTH SKUNK RIVER... IAC091-109-130916- /O.CON.KDMX.FL.W.0032.080413T0300Z-080417T1200Z/ /AGNI4.1.ER.080413T0300Z.080414T0000Z.080416T1200Z.NO/ 416 AM CDT SAT APR 12 2008 THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER AT ALGONA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 AM SATURDAY THE STAGE WAS 11.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY NIGHT AND CONTINUE TO RISE TO NEAR 14.8 FEET BY SUNDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING. $$ IAC123-130916- /O.CON.KDMX.FL.W.0031.000000T0000Z-080414T0000Z/ /OOAI4.1.ER.080411T1630Z.080411T1900Z.080413T0000Z.NO/ 416 AM CDT SAT APR 12 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:30 AM SATURDAY THE STAGE WAS 16.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE SATURDAY AFTERNOON. $$ IAC117-130915- /O.CON.KDMX.FL.W.0029.000000T0000Z-080413T1224Z/ /CHTI4.1.ER.080410T1922Z.080411T1500Z.080412T1224Z.NO/ 416 AM CDT SAT APR 12 2008 THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:45 AM SATURDAY THE STAGE WAS 15.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY MORNING. $$
000 WGUS83 KDMX 122215 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 515 PM CDT SAT APR 12 2008 ...THE FLOOD WARNING FOR THE EAST FORK DES MOINES RIVER HAS BEEN CANCELLED... IAC091-109-122245- /O.CAN.KDMX.FL.W.0032.000000T0000Z-080417T1200Z/ /AGNI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 515 PM CDT SAT APR 12 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE EAST FORK DES MOINES RIVER AT ALGONA. * AT 4 PM SATURDAY THE STAGE WAS 12.6 FEET. * FLOOD STAGE IS 14.0 FEET. * THE RIVER WILL RISE TO AROUND 13.5 FEET LATE SUNDAY EVENING AND THEN BEGIN TO SLOWLY FALL THROUGH THE WEEK AS WARMER AND DRIER AIR MOVES INTO THE AREA. NO ADDITIONAL FLOODING IS FORECAST AT THIS TIME. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Apr 11, 7:30 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 11, 7:30 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 730 PM CDT FRI APR 11 2008 .DISCUSSION... SFC LOW HAS PRETTY MUCH BEEN CAPTURED BY UPR LOW AND IS LOCATE JUST NW OF KCCY AT 20Z. LOW WILL BE SLOW TO EXIT THE REGION AND WILL SEE A LARGE SHIELD OF PCPN AROUND THE BACK SIDE OF THE LOW...ALBIET LIGHT. AS COLDER AIR MOVS INTO IA...WILL SEE RN CHNGG TO -SN FM SW-NE AS THE LOW EXITS AND COLD AIR WRAPS ARND THE SYS. LOOKING FOR A HIGH POP/LOW QPF EVENT AND DONT XPCT TO SEE MUCH SNW ACCUM GIVEN SOIL TEMPS SO WRM. NO MORE THAN AN INCH AT ANY ONE LOCATION AND WITH THE SHWRY NATURE OF IT AND TEMPS ABV FZG MOST OF THE TIME THAT WONT ACTUALLY BE REALIZED ON THE GRND. LO PULLS OUT LATE SAT NGT INTO SUN WITH CLRG SPRDG OVR THE AREA. OVR ALL QUITE WX FOR THE NXT SVRL DAYS AFT THAT. THE ONLY REAL QUES WL COME DURG THE LATER PDS. MDLS HAVE LTL RUN TO RUN CONSISTENCY AND THAT IS NO REAL SURPRISE GIVEN THE WPAC INTERACTIVITY WITH THE WRLYS WHICH IS MANIFEST IN THE RWD AROUND THE HEMISPHERE DEPICTED ON H150 ANOM CHARTS THE PAST WEEK. EC IS PERHAPS THE MOST CONSISTENT...BUT HAS SIG RUN TO RUN CHNGS. THE 00 AND 12Z RUNS OF THE GFS SEEM TO BE MISSING WHAT WILL LIKLY BE THE NEXT STRONG WX SYS MOVG IN FOR NEXT THU. FEEL THIS WILL BE AN EVENTUAL OUTCROP FROM THE SIG UPR LOW NEAR BM 42N 150W. GIVEN THE TENDENCY FOR -PNA TO PERSIST, EXPECT TO SEE THAT LOW DROP INTO THE WRN U.S. WITH ANOTHER SERIES OF STRONG SYSTEMS RIDING OUT OF THE SWRN U.S. INTO THE CENTRAL AND NERN STATES. UPSHOT IS THAT WELL HAVE A BRK IN THE WX ACTION AFT THE CURRENT SYS MOVS OUT AND TEMPS WILL WRM TO ABV NORM NXT WK. ACTIVE WX ON TAP BY LATER IN THE WK AND CONT INTO THE WK TWO TIMEFRAME. AVIATION...12/00Z STRONG SFC LOW NOW OVER SW WI WILL CONTINUE TO TRACK ENE. STRONG SURFACE GRADIENT WILL KEEP NW WINDS AT 20-28KTS ACROSS THE TAF SITES. MVFR/IFR COND WL PREVAIL OVER ALL TAFS AS CYCLONIC FLOW FROM THE UPPER LEVEL STORM SYSTEM WILL KEEP PERSISTENT LOW CLOUDS AND OCCASIONAL RAIN AND/OR SNOW SHOWERS OVER CENTRAL IOWA. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE && SHORT TERM/AVIATION...JOHNSON LONG TERM...MS APR 08
Hazardous weather outlook, Apr 11, 5:11 AM CDT, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 511 AM CDT FRI APR 11 2008 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>073- 081>083-085-086-092>097-121015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 511 AM CDT FRI APR 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. IAZ074-075-084-121015- MARION-MAHASKA-LUCAS- 511 AM CDT FRI APR 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT DUE TO HEAVY RAINFALL ON THURSDAY...OUT OF BANK RISES CAN BE EXPECTED ALONG THE CHARITON AND SOUTH SKUNK RIVERS AS WELL AS ALONG CEDAR CREEK TODAY. RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DONAVON
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:33 PM CDT | River Flood Warning | DMX | Lucas | 37 hr |
Nearby
River Flood Warnings in Iowa, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.